MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RUNTHROUGH NS; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RUNTHROUGH NS; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record.No anomaly was found.Search of the complaint file.No other similar report from other facilities was found.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the device involved was being used to cross over severely diseased circumflex artery.The guidewire tip suddenly broke off from the shaft.The patient was not injured, medical or surgical intervention was not required.Patient condition was stable.The procedure outcome was a success.The event occurred intra-operative.
 
Additional Manufacturer Narrative
Since the actual sample was not returned, investigation of it could not be performed.Record review results and udi no were reported in the preliminary answer card.Simulation test was based on our past knowledge, we have been aware that the guidewire fractures when the following force a-d was applied.We have also been aware that there is regularity in the shape of fractured section of the core depending on the mechanism leading to the fracture.A) when pulling force is applied: fracture surface: dimple patterns fractured section: tapering, and diagonal fracture surface b) when repeated 90° bending force is applied: fracture surface: dimple patterns fractured section: curve c) when pulling force is applied to a looped guidewire: fracture surface: twist fractured section: curve and tapering d) when torque force is applied: fracture surface: twist fractured section: twist under the conditions of a-d where the core wire had been fractured, when the test sample was pulled in the removal direction, the platinum coil was unraveled and elongated in any of the cases.We have been aware that the platinum coil becomes fractured when removal force is applied further.Based on the investigation result, as a possible cause of this complaint, the following factor was inferred.However, since the actual sample was not returned, the cause of occurrence could not be clarified.The distal coiled section of the actual sample was trapped due to some factor (e.G., stenosis lesion).The actual sample in the state described was exposed to one of the force a-d, which resulted in the fracture of niti core wire inside the platinum coil.Subsequently, removal operation was performed.As a result, the platinum coil was unraveled and elongated.As the removal operation was continued, the platinum coil was fractured.In order to clarify the cause of occurrence, we would like to ask for your cooperation in obtaining the actual sample in the future.Ashitaka factory is always making efforts to maintain the product quality by performing following control.After the coil/niti-core wire fixing process, 100% visual inspection is performed to assure that there is no deformation on the coil.After the product assembling process, the outer diameter is measured on 100% basis so that it is assured that there is no anomaly on it.100% pulling strength test is performed in the manufacturing process to confirm that there is no anomaly in the strength.In the shipping inspection, pulling strength is measured on sampling basis per product code/lot to confirm that there is no anomaly in the strength.Please keep in mind the following warning in instructions for use (ifu) when using this product in the future.If any resistance to the runthrough ns or the dilatation catheter is felt during manipulation or if the shape, behaviour or position of the guide wire's tip seems improper, e.G., in a case where the tip is trapped due to vessel spasm or some other cause or the tip is folded stop manipulating the guide wire (and the catheter) and determine the cause carefully by fluoroscopy and take suitable remedial actions.Then remove the guide wire slowly, without turning, to exchange it for a new one.Continuing guide wire or catheter manipulation in the said situations may result in damage to the vessel, damage to or separation of the guide wire's tip, and/or damage to the dilatation catheter.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.2 to correct section d3.

Brand Name
RUNTHROUGH NS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17375364
Report Number9681834-2023-00144
Device Sequence Number3784701
Product Code DQX
UDI-Device Identifier04987350703583
UDI-Public04987350703583
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K063695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberN/A
Device Catalogue Number25-1013
Device Lot Number221121A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer09/14/2023
12/15/2024
Initial Report FDA Received Date07/22/2023
Supplement Report FDA Received Date10/14/2023
01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown